Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 241, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 30, 2006, 7:08 PM CDT for Escambia County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2006, 7:08 PM CDT (00:08 UTC)
- Expired
- Aug 30, 2006, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Escambia County, FL
The radar
The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 310009
SVRMOB
FLC033-310100-
/O.NEW.KMOB.SV.W.0241.060831T0008Z-060831T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
708 PM CDT WED AUG 30 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESCAMBIA COUNTY IN NORTHWEST FLORIDA
* UNTIL 800 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GONZALEZ TO MYRTLE GROVE...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PENSACOLA TO 9
MILES WEST OF PENSACOLA...WITH THE STRONGEST PORTION OF THE LINE
LOCATED ABOUT 9 MILES WEST OF PENSACOLA. THE STORMS WERE MOVING
EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEST PENSACOLA AND FERRY PASS BY 720 PM CDT
GOULDING BY 725 PM CDT
PENSACOLA REGIONAL A/P BY 730 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3066 8732 3036 8739 3043 8721 3051 8718
3060 8724
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:42 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 30, 2:42 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 242 PM CDT WED AUG 30 2006 .SYNOPSIS...LOOKS LIKE THE PRE-FRONTAL TROUGH IS FROM EAST OF DESTIN INTO GEORGIA. ACTUAL FRONT LOOKS TO BE JUST NORTHWEST OF MOBILE WITH THE LOWER DEW POINTS BACK ACROSS WEST AND NORTHWEST MISSISSIPPI CLOSER TO THE MID LEVEL TROUGH. WHATS LEFT OF ERNESTO WAS MOVING UP THROUGH FLORIDA AS FORECAST BY NHC. && .SHORT TERM...THINK ERNESTOS OUTER BANDS ARE ENHANCING CONVECTION ALONG THE PRE-FRONTAL TROUGH TO THE EAST OF DESTIN AND DONT THINK THESE WILL DIRECTLY AFFECT THE FORECAST AS THEY SHOULD REMAIN EAST OF MY FORECAST AREA. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO THE LATE AFTERNOON OR EARLY EVENING AS WEAK FRONT APPROACHES. MAY BE A FEW ISOLATED STRONG TO SEVERE BEFORE SUNSET AS ATMOSPHERE IS MOIST AND UNSTABLE WITH FAIRLY HIGH MLCAPES. SOME CLEARING TONIGHT AS THE FRONT EASES EAST BUT EXPECT CLOUDS TO RETURN ON THURSDAY AS MID LEVEL TROUGH APPROACHES...WILL ALSO LEAVE ISOLATED THUNDERSTORMS IN FOR THURSDAY AFTERNOON WITH THE TROUGH OVERHEAD. BY THURSDAY EVENING TROUGH IS FORECAST TO HAVE EASED EAST OF FORECAST AREA AND CHANCES OF PRECIPITATION WILL HAVE ALL BUT DIMINISHED. WILL NOT HAVE ANY POPS IN THROUGH THE REMAINDER OF THE SHORT TERM. DID MAKE SOME MINOR ADJUSTMENTS TO PNS AND GZH MINS TONIGHT AND PNS TOMORROW NIGHT. A BIT COOLER(1F) TONIGHT AND ABIT WARMER AT PNS TOMORROW NIGHT AS CLOUDS AND WARM WATER SHOULD HOLD THEIR TEMPERATURE UP JUST A BIT. .LONG TERM...NO CHANGES MADE TO EXTENDED BUT NEW 12Z GUIDANCE SHOWS MOISTURE RETURNING QUICKER THAN PREVIOUS FORECAST AND GUIDANCE INDICATED...MAY NEED TO BRING SHOWERS AND THUNDERSTORMS BACK TO THE EXTENDED ON THE MID SHIFT. && .MARINE...NOT A LOT OF CHANGES TO THE MARINE FORECAST. SOUTHWEST WINDS OVER THE BAY AND NEAR SHORE LATE AFTERNOON WILL BECOME NORTH AND NORTHWEST AS THE TEMPERATURES COOL AND THE FRONT EASES ACROSS. THE OUTER CIRCULATION OF A WEAKENING ERNESTO MAY ADD A FEW KNOTS TO THE EASTERN LEG WINDS TONIGHT BUT OVERALL...ERNESTO WILL HAVE MINIMAL IMPACT ON MARINE AREA. WINDS REMAINING WEST TO NORTH...THROUGH SATURDAY...EXCEPT FOR POSSIBLY A WEAK SEA BREEZE NEAR SHORE LATE IN THE AFTERNOONS. BY LATE SUNDAY...WINDS BECOME SOUTHWEST AND CONTINUE INTO MONDAY BUT GENERALLY LIGHT. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 69 89 / 20 20 10 10 PENSACOLA 74 89 72 89 / 30 20 10 10 DESTIN 77 89 74 89 / 30 20 10 10 EVERGREEN 70 87 67 87 / 20 20 10 10 WAYNESBORO 66 87 63 88 / 10 20 10 10 CAMDEN 69 90 65 89 / 20 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 30, 5:50 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT WED AUG 30 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 550 AM CDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY OVER THE MISSISSIPPI RIVER VALLEY STRETCHING INTO SOUTHEAST TEXAS WILL MOVE ACROSS THE FORECAST AREA BY LATE TODAY INTO TONIGHT. AHEAD OF THE FRONT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...MAINLY THROUGH EARLY TONIGHT. DUE TO INCREASED DYNAMICS IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH SUFFICIENT LOW LEVEL MOISTURE AND INSTABILITY SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE DURING THE AFTERNOON HOURS. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 30, 3:56 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 356 PM CDT WED AUG 30 2006 ALZ061-063-302145- LOWER MOBILE-UPPER MOBILE- 356 PM CDT WED AUG 30 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 353 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF GRAND BAY...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND BAY...SEVEN HILLS...SAINT ELMO...DAWES...I10 AND MCDONALD ROAD AND IRVINGTON THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Aug 30, 5:18 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
518 PM CDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL GRAND BAY 30.48N 88.34W
08/30/2006 E0.50 INCH MOBILE AL BROADCAST MEDIA
DIME HAIL
0437 PM HAIL GRAND BAY 30.48N 88.34W
08/30/2006 E0.88 INCH MOBILE AL BROADCAST MEDIA
SEVERAL NICKEL SIZED HAIL REPORTS FROM AROUND THE GRAND
BAY AND IRVINGTON AREAS
0438 PM TSTM WND DMG IRVINGTON 30.51N 88.24W
08/30/2006 MOBILE AL BROADCAST MEDIA
TREES DOWN ON RAMSEY AND TWO MILE RD
0445 PM TSTM WND DMG GRAND BAY 30.48N 88.34W
08/30/2006 MOBILE AL PUBLIC
MULTIPLE TREES DOWN ON HALL ROAD
0509 PM HAIL URIAH 31.31N 87.50W
08/30/2006 E0.88 INCH MONROE AL TRAINED SPOTTER
NICKEL SIZE HAIL
&&
CULLENLocal storm report, Aug 30, 5:40 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BAY MINETTE 30.88N 87.77W
08/30/2006 BALDWIN AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN AROUND BAY MINETTE
&&
CULLENLocal storm report, Aug 30, 6:05 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG BAY MINETTE 30.88N 87.77W
08/30/2006 BALDWIN AL PUBLIC
TREE DOWN ACROSS TALL PINE ROAD
&&
TARAGSpecial weather statement, Aug 30, 6:38 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 638 PM CDT WED AUG 30 2006 ALZ059-060-FLZ001>004-310045- ESCAMBIA-COVINGTON-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...NAVARRE...PENSACOLA...ANDALUSIA AND BREWTON... 638 PM CDT WED AUG 30 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES OF FLORIDA...AND ESCAMBIA AND COVINGTON COUNTIES OF ALABAMA... AT 630 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM JUST NORTH OF ANDALUSIA IN COVINGTON COUNTY... SOUTHWEST TO JUST EAST OF BREWTON IN ESCAMBIA COUNTY ALABAMA...TO NEAR BERRYDALE AND ALLENTOWN IN SANTA ROSA COUNTY...TO NEAR MOLINO AND CANTONMENT IN ESCAMBIA COUNTY FLORIDA. ALL OF THESE STORMS ARE MOVING EAST AND SOUTHEAST AT 15 TO 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ANDALUSIA...ROBERTS...BERRYDALE...ALLENTOWN...EODA...MILTON NEAR WHITING FIELD...DIXIE AND MCLELLAN THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 30, 11:04 PM CDT | Special Marine Warning | MOB | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.